Neuropsychiatric Systemic Lupus Erythematosus Complicated with Acute Pericarditis in Patient with Hyperprolactinaemia: A Case Report

Caterina Naclerio, Giovanna Cuomo, Gabriele Valentini
2013 Open Journal of Rheumatology and Autoimmune Diseases  
Neuropsychiatric systemic lupus erythematosus (NP-SLE) is one of the major cause of morbidity in systemic lupus erythematosus patients and its treatment depends on identification of pathogenic mechanisms. We describe the rare case of neuropsychiatric systemic lupus erythematosus (NP-SLE) complicated by pericardial effusion combined to low C4 level persisting and hyperprolactinaemia. A cyclophosphamide therapy showed a good response in a 21-year old woman with disturbances in thought processes
more » ... thought processes and an acute confusional state with sierositis. This paper confirms that a cyclophosphamide therapy contributes to control a disease activity by a mechanism of prolactin level reduction. Other studies occur to evaluate this hypothesis.
doi:10.4236/ojra.2013.31002 fatcat:hsrca3ncpfehjnf7nmuzyal5yi